Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

January 25, 2021Madison County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jan 25, 2021, 8:49 AM CST for Madison County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2021, 8:49 AM CST (14:49 UTC)
Expired
Jan 25, 2021, 9:30 AM CST
In force
41 min
Issued by
NWS Tulsa, OK

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
638 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

896 
WWUS84 KTSA 251449
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
849 AM CST Mon Jan 25 2021
 
ARZ011-020-251530-
Madison AR-Franklin AR-
849 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 930 AM CST...

At 849 AM CST, a strong thunderstorm was located 5 miles south of
Cass, moving northeast at 65 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Ozark...                          Cass...
Pettigrew...                      Boston...
Dutton...                         Jethro...
Barnes...                         Red Star...
Redding...                        Weathers...
Watalula...                       Turners Bend...
Taft...                           Paradise...

This includes Interstate 40 in Arkansas between mile markers 35 and
37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3558 9370
      3549 9382 3562 9397 3604 9345 3597 9345
TIME...MOT...LOC 1449Z 224DEG 58KT 3561 9384 

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jan 25, 5:25 AM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Jan 25, 5:25 AM CST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
525 AM CST Mon Jan 25 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Line of thunderstorms is currently moving through far eastern and
southeastern Oklahoma into northwest Arkansas. This line of storms
will affect Arkansas TAF sites over the next few hours before
clearing the area by mid morning. Storms will also affect KMLC for
about the next hour or so before moving off to the east. After the
rain clears the area, ceilings will lift throughout the morning
behind a Pacific front that will filter drier air into the region.
Skies should become mostly clear for most sites by afternoon with
the possible exception of KBVO where clouds might hang on a
little longer as they wrap around the back side of the surface
low. Westerly winds will pick up this afternoon behind the front,
with gusts 20 knots and over likely for all sites.

Bowlan

&&

.PREV DISCUSSION... /Issued 319 AM CST Mon Jan 25 2021/

DISCUSSION...

Severe weather and heavy rain potential this morning is the main
forecast concern. Winter weather potential with the next system
Tuesday night into Wednesday morning is a secondary item of
mention.

PV max evident on WV imagery over far eastern NM is ejecting more
north than east in the direction of the central High Plains. At
the surface, cyclogenesis is underway near the Red River, with a
warm front extending east across north/northeast TX. A Pacific
cold front extends SSW from the low across west central TX. Scattered
showers and storms continue across Oklahoma and Arkansas, all
elevated to the north of the front. CAM data suggests this
elevated activity will continue northeast across the forecast area
thru daybreak, with hail being the main severe threat. A low, non-
zero damaging wind potential will exist with storms if they can gain
some linear organization. The surface low will track northeast
across the forecast area and into the MO Ozarks by the end of the
day. The warm front may make it as far north as I-40, though
recent runs of the NAM and ECMWF are less aggressive with the
northward progress. Recent runs of the HRRR are now a bit more
aggressive with convective development along the advancing cold
front across north TX, and recent radar imagery seems to back that
up. Can these storms mature as they head east and take advantage
of a strongly sheared warm sector? Several factors are working
against it: 1) It's January...not well known for favorable
thermodynamics, 2) It's the early morning hours...so no
contribution from the giant energy ball, and 3) The more northward
trajectory of the ejecting upper wave is both drawing warm
capping mid level air north /700mb temps near 8C per NAM/ and is
delaying cooling aloft from west to east over the warm sector,
needed to get robust near surface-based convection to develop and
mature. If the 06Z and 07Z runs of the HRRR are any indication,
the answer to the question presented is no. Thus, higher end
severe potential will likely not be realized with this event. If
somehow a storm can mature over southeast OK and possibly into
west central AR thru 13 or 14Z, then all severe hazards would be
possible.

As expected, narrow swaths of locally heavy rainfall have
occurred, with radar estimates and gauge readings between 1 and
1.5 inches from Cherokee county Oklahoma east into Washington
county AR. One final round of showers and storms this morning could
drop up to an inch locally. Overall, the flash flood threat is
limited by the recent dry weather.

Some colder days are ahead Tuesday in the wake of this system, and
with a reinforcing push in association with the next system.
Models have trended colder with the thermal profiles and surface
temperatures Tuesday night into Wednesday morning, and thus
suggest some potential for light snow accumulations across
northeast OK and northwest AR. The forecast message, however, has
not changed and that is impactful wintry weather is not expected.
Any light precip should be done by midday Wednesday.

Temps will ramp back up quickly Thursday and especially Friday,
with the latter also being a windy day. The next storm system will
bring pretty decent rain chances Saturday.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   57  29  42  29 /  20   0   0  20
FSM   67  34  49  34 /  80   0   0  20
MLC   63  30  47  32 /  30   0   0  20
BVO   54  25  39  26 /  30   0   0  20
FYV   63  28  43  29 /  70   0   0  20
BYV   62  31  42  29 /  80   0   0  10
MKO   61  29  44  30 /  30   0   0  20
MIO   58  28  39  27 /  40   0   0  20
F10   60  29  44  30 /  20   0   0  20
HHW   66  34  55  37 /  50   0   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....04
Hazardous weather outlook, Jan 25, 6:25 AM CST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
625 AM CST Mon Jan 25 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
625 AM CST Mon Jan 25 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...Ongoing...ending by 9 AM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma; Northwest Arkansas.
	ONSET...Ongoing...ending by 9 AM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma; Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...

There is a limited threat of severe storms south of I-40. Large hail
to quarter size and damaging wind gusts to 60 mph are the main
threats. All severe threats will end by around 9 AM.

Locally heavy rainfall has occurred across portions of northeast
Oklahoma and northwest Arkansas overnight into this morning. 1 to
1.5 inches has occurred in swaths across the region, with up to 2
inches locally. One more round of heavy rain this morning could
add another half inch to an inch in some spots. While some minor
flooding is possible, the flash flood threat is limited due to the
recent dry weather.

Wind gusts 30 to 40 mph are occurring in isolated locations this
morning, and with the thunderstorm activity. Later today as a
storm system moves away from the region, west winds will increase
and will be gusty, with gusts 25 to 30 mph possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Winter Weather Potential.
THURSDAY...No Hazards.
FRIDAY and SATURDAY...High Wind Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...

A storm system will affect the region Tuesday night into Wednesday
morning. Moisture will be limited with this system, but
temperatures will be cold enough for some snow and light
accumulations across northeast Oklahoma and northwest Arkansas.
Travel impacts are not expected.

Strong and gusty south winds are expected Friday and Saturday
ahead of another storm system. The strong winds and warmer weather
will raise fire weather concerns on Friday.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Jan 25, 5:39 AM CST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
539 AM CST Mon Jan 25 2021

OKZ049-053-251215-
Choctaw OK-Pushmataha OK-
539 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
NORTHWESTERN CHOCTAW COUNTIES UNTIL 615 AM CST...

At 538 AM CST, a strong thunderstorm was located 5 miles northwest of
Boswell, moving northeast at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Antlers...                        Boswell...
Rattan...                         Kent...
Moyers...                         Kosoma...
Kellond...                        Eubanks...
Darwin...                         Dela...
Unger...                          Finley...

LAT...LON 3394 9594 3412 9594 3414 9596 3415 9598
      3416 9578 3444 9578 3445 9577 3447 9564
      3428 9525 3393 9592
TIME...MOT...LOC 1138Z 235DEG 54KT 3409 9594

Lacy
Special weather statement, Jan 25, 6:06 AM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
606 AM CST Mon Jan 25 2021

ARZ019-029-OKZ049-072-074>076-251245-
Sebastian AR-Crawford AR-Haskell OK-Latimer OK-Sequoyah OK-
Pushmataha OK-Le Flore OK-
606 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...WESTERN
SEBASTIAN...EASTERN HASKELL...NORTH CENTRAL PUSHMATAHA...SOUTHEASTERN
SEQUOYAH...CENTRAL LATIMER AND LE FLORE COUNTIES UNTIL 645 AM CST...

At 605 AM CST, strong thunderstorms were located along a line
extending from near Sallisaw to 6 miles south of Mccurtain to 3 miles
east of Yanush. Movement was northeast at 70 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Poteau...
Wilburton...                      Cedarville...
Mountainburg...                   Natural Dam...
Greenwood...                      Alma...
Barling...                        Pocola...
Muldrow...                        Heavener...
Roland...                         Spiro...
Arkoma...                         Panama...
Talihina...                       Wister...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 13.
 Interstate 40 in Oklahoma between mile markers 300 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3495 9435 3496 9436 3493 9445 3481 9445
      3462 9539 3502 9524 3543 9498 3575 9414
TIME...MOT...LOC 1205Z 239DEG 62KT 3545 9481 3506 9493 3472 9526
Special weather statement, Jan 25, 6:21 AM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 AM CST Mon Jan 25 2021

OKZ049-053-075-076-251315-
Choctaw OK-Latimer OK-Pushmataha OK-Le Flore OK-
621 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PUSHMATAHA...SOUTH
CENTRAL LATIMER...EASTERN CHOCTAW AND SOUTHERN LE FLORE COUNTIES
UNTIL 715 AM CST...

At 621 AM CST, strong thunderstorms were located along a line
extending from 2 miles northwest of Albion to 7 miles southwest of
Goodland. Movement was northeast at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Rattan...
Albion...                         Octavia...
Big Cedar...                      Hugo Lake State Park...
Kiamichi...                       Whitesboro...
Goodland...                       Messer...
Raymond Gary State Park...        Nashoba...
Oleta...                          Muse...
Cloudy...                         Grant...
Ord...                            Fallon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3388 9554 3393 9556 3394 9560 3390 9568
      3472 9515 3487 9445 3451 9447 3450 9505
      3425 9505 3424 9515 3394 9516 3396 9523
      3389 9526 3390 9526 3391 9527 3387 9529
TIME...MOT...LOC 1221Z 244DEG 50KT 3469 9512 3390 9563
Special weather statement, Jan 25, 6:39 AM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
639 AM CST Mon Jan 25 2021

ARZ011-019-020-029-OKZ076-251330-
Sebastian AR-Madison AR-Franklin AR-Crawford AR-Le Flore OK-
639 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...FRANKLIN...
CRAWFORD...SEBASTIAN AND EAST CENTRAL LE FLORE COUNTIES UNTIL 730 AM
CST...

At 639 AM CST, strong thunderstorms were located along a line
extending from 5 miles southeast of Lee Creek to near Barling to 2
miles southwest of Cameron. Movement was northeast at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Ozark...                          Charleston...
Cedarville...                     Mountainburg...
Greenwood...                      Alma...
Barling...                        Lavaca...
Mulberry...                       Dyer...
Hackett...                        Altus...
Bonanza...                        Branch...
Midland...                        Denning...
Cameron...                        Chester...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 4 and 42.
 Interstate 540 between mile markers 1 and 10.
 Interstate 49 between mile markers 22 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3588 9352 3576 9352 3577 9370 3538 9371
      3542 9380 3531 9381 3532 9392 3523 9392
      3523 9402 3514 9403 3514 9414 3510 9414
      3508 9461 3531 9439 3566 9433 3577 9410
      3576 9396 3581 9396 3602 9345
TIME...MOT...LOC 1239Z 246DEG 54KT 3562 9428 3534 9433 3511 9456
Special weather statement, Jan 25, 7:28 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 AM CST Mon Jan 25 2021

ARZ019-020-029-OKZ072-076-251400-
Sebastian AR-Franklin AR-Crawford AR-Sequoyah OK-Le Flore OK-
728 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...
SOUTHEASTERN CRAWFORD...NORTHERN SEBASTIAN...SOUTHEASTERN SEQUOYAH
AND NORTHEASTERN LE FLORE COUNTIES UNTIL 800 AM CST...

At 728 AM CST, a strong thunderstorm was located 3 miles south of
Arkoma, moving east at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Charleston...                     Alma...
Barling...                        Pocola...
Lavaca...                         Arkoma...
Mulberry...                       Dyer...
Bonanza...                        Branch...
Moffett...                        Fort Smith Regional Airport...
Bloomer...                        Jenny Lind...
Kibler...                         Central City...
Concord...                        Shibley...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 8 and 10, and between
mile markers 13 and 24.
 Interstate 540 between mile markers 2 and 14.

LAT...LON 3521 9451 3535 9456 3557 9403 3529 9393
TIME...MOT...LOC 1328Z 247DEG 54KT 3530 9446
Special weather statement, Jan 25, 8:49 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
849 AM CST Mon Jan 25 2021

ARZ011-020-251530-
Madison AR-Franklin AR-
849 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 930 AM CST...

At 849 AM CST, a strong thunderstorm was located 5 miles south of
Cass, moving northeast at 65 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Ozark...                          Cass...
Pettigrew...                      Boston...
Dutton...                         Jethro...
Barnes...                         Red Star...
Redding...                        Weathers...
Watalula...                       Turners Bend...
Taft...                           Paradise...

This includes Interstate 40 in Arkansas between mile markers 35 and
37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3558 9370
      3549 9382 3562 9397 3604 9345 3597 9345
TIME...MOT...LOC 1449Z 224DEG 58KT 3561 9384

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:21 AM CSTAreal Flood AdvisoryTSAAdair, Cherokee5 hr
Jan 25, 3:53 AM CSTSpecial Weather StatementTSAMcIntosh, Pittsburg37 min
Jan 25, 4:31 AM CSTSpecial Weather StatementTSAHaskell44 min
Jan 25, 4:41 AM CSTAreal Flood AdvisoryTSACherokee, McIntosh, Muskogee, Sequoyah, Wagoner3 hr
Jan 25, 5:14 AM CSTSpecial Weather StatementTSAAdair, Sequoyah46 min
Jan 25, 5:19 AM CSTAreal Flood AdvisoryTSADelaware3 hr
Jan 25, 5:29 AM CSTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg46 min
Jan 25, 5:39 AM CSTSpecial Weather StatementTSAChoctaw36 min
Jan 25, 6:06 AM CSTSpecial Weather StatementTSALatimer, LeFlore, Sequoyah39 min
Jan 25, 6:21 AM CSTSpecial Weather StatementTSAChoctaw54 min
Jan 25, 11:12 AM CSTRiver Flood AdvisoryTSACherokee, Delaware19 hr
Jan 25, 11:12 AM CSTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware21 hr
Jan 25, 11:12 AM CSTRiver Flood AdvisoryTSACherokee41 hr
Jan 25, 6:39 AM CSTSpecial Weather StatementTSACrawford, Franklin, Sebastian51 min
Jan 25, 7:28 AM CSTSpecial Weather StatementTSACrawford32 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.